MAUDE Adverse Event Report: TORNIER INC TORNIER HRS ASSEMBLY SCREW 0MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC TORNIER HRS ASSEMBLY SCREW 0MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number ARS655101
Medical Device Problem Codes Packaging Problem (3007); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the "revive loaner implant bank had a 0 (zero) mm assembly screw "short" included.This is not part of the standard loaner banks in canada.This screw is not able to be used as indicated with the other components in the loaner kit.The description of the assembly screw is very similar to the cdn approved screw.It was not noticed before surgery.This caused complications in the or which resulted in a smaller and longer humeral stem needed to finish the surgery for the patient." at a later date the following was added: patient¿s humeral canal was reamed to a 13mm x130mm revive stem.Ended up implanting a 15mmx150mm revive partially coated stem uncemented.Stem was stable upon implantation.Patient will be viewed in clinic in 21 days.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed since the device was returned for evaluation and matches the alleged failure.A device inspection revealed the following: the visual inspection of the return device confirm that the screws provided for the case were too short for the proximal body to engage with the distal stem.There are two 0mm assembly screws marketed for the tornier hrs system.Catalog # ars655101 corresponds to the screw that is 36.5mm in length.Catalog # ars655118 corresponds to the ¿short¿ screw that is 26.5mm in length.The device sent clearly show the screw is a ars655118 ¿0mm short screw¿ which will not function properly for this case.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a manufacturing related issue.It was discovered that ars655118 lot az1822082 (quantity 55) and ars655101 lot az1322077 (quantity 55) were processed through packaging at the same time.The supplier stated they believe this is a complete swap of lots.They have opened a capa on their end to formalize the root cause and escape.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER HRS ASSEMBLY SCREW 0MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17240888
Report Number0001649390-2023-00158
Device Sequence Number6840441
Product Code HSD
UDI-Device Identifier00846832093250
UDI-Public00846832093250
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS655101
Device Lot NumberAZ1322077005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale